Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 212, NWS Atlanta, GA

June 21, 2001Crawford County, Taylor County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 21, 2001, 2:48 PM EDT for Crawford County, Taylor County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 21, 2001, 2:48 PM EDT (18:48 UTC)
Expired
Jun 21, 2001, 3:15 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Crawford County, GA, Taylor County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2001-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 852 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2001-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
852 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
886 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

829 
WUUS52 KFFC 211849
SVRATL
GAC079-269-211915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
248 PM EDT THU JUN 21 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CRAWFORD COUNTY IN CENTRAL GEORGIA
  NORTHEASTERN TAYLOR COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 315 PM EDT

* AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES NORTHWEST OF REYNOLDS...MOVING
  SOUTHEAST AT 25 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...REYNOLDS.

HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN
THE WARNED AREA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3273 8417 3259 8430 3250 8409 3257 8392

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:10 AM EDT, 11 hours 38 minutes earlier.

Area forecast discussion, Jun 21, 3:10 AM EDT, 11 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
310 AM EDT THU JUN 21 2001

COLD FRONT DROPS SOUTHEAST ACROSS TENNESSEE VALLEY TODAY...NEARING
GEORGIA-TENNESSEE BORDER TONIGHT. FRONT PUSHES INTO NORTH GEORGIA
FRIDAY...NEARING AN ATHENS TO LAGRANGE LINE BY THE END OF THE DAY.
FRONT CONTINUES TO PUSH THROUGH CENTRAL GEORGIA FRIDAY NIGHT WITH
BOUNDAY MOVING SOUTH OF COUNTY WARNING AREA SATURDAY MORNING.
CURRENT FORECAST TREND WITH CHANCE POPS TODAY THROUGH FRIDAY NIGHT
ALL AREAS LOOK GOOD. PRECIP CHANCES CONFINED TO MAINLY CENTRAL
SECTIONS SATURDAY. EXTENDED PROGGS BUILD SURFACE HIGH PRESSURE
ACROSS SOUTHEAST STATES BEHIND FRONT SUNDAY/MONDAY. THE HIGH PUSHES
OFF SHORE WITH MOISTURE RETURNING AND CHANCE FOR AFTERNOON/EVENING
SHOWERS AND THUNDERSTORMS TUESDAY AND WEDNESDAY.

FCSTID = 49
ATL   86  68  82  65 /  30  40  50  30
AHN   87  67  83  65 /  30  40  50  40
GVL   86  66  82  65 /  30  40  50  40
RMG   89  67  80  63 /  30  40  50  20
CSG   90  70  87  68 /  40  30  40  40
MCN   90  68  86  68 /  40  30  40  40

.ATL...
GA...NONE.

OUR DETAILED COUNTY FORECASTS ARE AVAIABLE AT FOUS52 KFFC
OUR AREA FORECAST FOR NORGTH AND CENTRAL GEORGIA CITIES IS AVAIABLE
AT FLUS42 KFFC

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 11:43 AM EDTSevere Thunderstorm WarningFFCTelfair, Wheeler32 min
Jun 21, 12:18 PM EDTSevere Thunderstorm WarningFFCMontgomery, Toombs27 min
Jun 21, 1:08 PM EDTSevere Thunderstorm WarningFFCHouston, Macon37 min
Jun 21, 1:42 PM EDTSevere Thunderstorm WarningFFCHouston, Twiggs33 min
Jun 21, 1:55 PM EDTSevere Thunderstorm WarningFFCDooly35 min
Jun 21, 2:15 PM EDTSevere Thunderstorm WarningFFCBibb, Jones45 min
Jun 21, 2:26 PM EDTSevere Thunderstorm WarningFFCLaurens49 min
Jun 21, 2:47 PM EDTSevere Thunderstorm WarningFFCWashington43 min
Jun 21, 4:10 PM EDTSevere Thunderstorm WarningFFCButts35 min
Jun 21, 7:48 PM EDTSevere Thunderstorm WarningFFCFloyd, Polk27 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.